Alert archive / Montana / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 8, 2000, 11:23 PM MDT for Garfield County, Valley County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2000, 11:23 PM MDT (05:23 UTC)
- Expired
- Jul 9, 2000, 2:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
Counties Garfield County, MT, Valley County, MT
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGGW 090526 FFWGGW MTC033-105-090830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 1123 PM MDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN VALLEY COUNTY IN NORTHEAST MONTANA GARFIELD COUNTY IN NORTHEAST MONTANA * UNTIL 230 AM MDT * AT 1113 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL 4 MILES NORTHEAST OF THE PINES RECREATION AREA...OR ABOUT 22 MILES SOUTH OF GLASGOW...MOVING EAST AT 20 MPH. A SECOND THUNDERSTORM OVER SOUTHWESTERN VALLEY COUNTY AND WESTERN GARFIELD COUNTY IS MOVING EAST AT 20 MPH. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...PINES RECREATION AREA...DUCK CREEK FISHING ACCESS SITE...FORT PECK...BRUSETT...AND HELL CREEK. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND COULEES...AS WELL AS FARMLAND ALONG THEr BANKS OF CREEKS AND STREAMS. .END 94
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 8:17 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 8, 8:17 PM MDT, 3 hours 6 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 817 PM MDT SAT JUL 8 2000 ...UPDATE FOR SVR WATCH COMING OUT FOR THE CWFA TONIGHT... SUPERCELLS OVR TFX CWFA WILL CONTINUE TO MOVE INTO OUR WESTERN ZONES. ENVIRONMENT IS PRETTY GOOD FOR CONTINUATION OF THE SUPERCELLS OVR OUR CWFA TONIGHT. GETTING WORRIED ABOUT FLASH FLOODING WITH THUNDERSTORMS. WILL ISSUE FLASH FLOOD WATCH FOR CENTRAL CWFA FOR TONIGHT. WILL REWORD THE POPS IN ZONES...AND ADD THE SVR WORDING TO THE ZONES. TEMPS AND WINDS LOOK GOOD. GGW TTTTT 060/083 060/083 058/083 060/087 061/091 946464/75631 GDV TTTTT 063/085 060/085 061/084 060/088 061/093 946464/75631 PROTON
In the hours before
Local storm report, Jul 8, 5:44 PM MDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GLASGOW MT
544 PM MDT SAT JUL 8 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0804 AM 6 NW WIBAUX MT 1.75 INCH HAIL
07/08/00 WIBAUXLocal storm report, Jul 8, 5:54 PM MDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
544 AM MDT SAT JUL 8 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0T804 PM 6 NW WIBAUX MT 1.75 INCH HAIL
07/08/00 WIBAUXThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:50 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 55 min |
| Jul 8, 8:38 PM MDT | Tornado Warning | GGW | Phillips | 67 min |
| Jul 8, 9:42 PM MDT | Tornado Warning | GGW | Phillips | 63 min |
| Jul 8, 9:55 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 8, 10:01 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 59 min |
| Jul 8, 10:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 73 min |
| Jul 8, 10:45 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jul 8, 11:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 95 min |
| Jul 8, 11:39 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 96 min |
| Jul 9, 12:31 AM MDT | Severe Thunderstorm Warning | GGW | Prairie | 89 min |
| Jul 9, 1:13 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 9, 3:50 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 55 min |
| Jul 9, 12:23 PM MDT | Flash Flood Warning | GGW | McCone | 3 hr |
| Jul 9, 2:22 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jul 9, 3:03 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 57 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jul 9, 3:40 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 9, 3:56 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 3 hr |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 6 hr |
| Jul 9, 4:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 9, 4:43 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 62 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 54 min |
| Jul 9, 4:57 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 6 hr |
| Jul 9, 5:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 69 min |
| Jul 9, 5:49 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
Nearby
Flash Flood Warnings in Montana, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.